Alert archive / Missouri / River Flood Watches in 2021

River Flood Watch 1, NWS Springfield, MO

January 30, 2021Vernon County, Missouri

NWS Springfield, MO issued this river flood watch at Jan 30, 2021, 9:19 AM CST for Vernon County, Missouri. It took effect at Feb 1, 2021, 6:00 AM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Jan 30, 2021, 9:19 AM CST (15:19 UTC)
In effect from
Feb 1, 2021, 6:00 AM CST
Expired
Jan 31, 2021, 1:22 AM CST
In force
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 42.37 ft at Feb 1, 2021, 1:00 AM CST.

actionminormoderate3035404501/3001/3102/01
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

670 
WGUS63 KSGF 301519
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
919 AM CST Sat Jan 30 2021

...The National Weather Service in Springfield MO has issued a Flood 
Watch for the following rivers in Missouri...

  Little Osage River near Horton affecting Vernon County.

.Moderate to heavy rain is expected over the Little Osage River 
Basin today.  This will cause river levels to rise and possibly 
above flood stage on Monday.

For the Little Osage River Basin...including Fulton, Horton...
flooding is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents and those with interests near the river should monitor 
rising water levels and be prepared for possible flood warnings.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 530 PM CST.

&&


MOZ066-302330-
/O.NEW.KSGF.FL.A.0001.210201T1200Z-210203T0000Z/
/HTNM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
919 AM CST Sat Jan 30 2021

The National Weather Service in Springfield has issued a

* Flood Watch for
  the Little Osage River near Horton.
* From Monday morning to Tuesday evening.
* At 8:45 AM CST Saturday the stage was 31.5 feet.
* Flood stage is 41.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Monday morning.
* Impact...At 41.0 feet, minor flooding affects low lying areas near 
  the gage site and farmland along the river.


&&

LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
      3796 9444 3796 9451 3796 9458 3798 9462
      3800 9462 3800 9452

$$

Lindenberg
2 follow-up statements
661 
WGUS63 KSGF 302317
FFASGF

Flood Watch
National Weather Service Springfield MO
517 PM CST Sat Jan 30 2021

...The Flood Watch continues for the following rivers in Missouri...

  Little Osage River near Horton affecting Vernon County.

For the Little Osage River Basin...including Fulton, Horton...
flooding is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents and those with interests near the river should monitor 
rising water levels and be prepared for possible flood warnings.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 130 AM CST.

&&


MOZ066-310730-
/O.CON.KSGF.FL.A.0001.210201T1200Z-210203T0000Z/
/HTNM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
517 PM CST Sat Jan 30 2021

The Flood Watch continues for
  the Little Osage River near Horton.

* From Monday morning to Tuesday evening.
* At 4:45 PM CST Saturday the stage was 35.3 feet.
* Flood stage is 41.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Monday morning.
* Impact...At 41.0 feet, minor flooding affects low lying areas near 
  the gage site and farmland along the river.


&&

LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
      3796 9444 3796 9451 3796 9458 3798 9462
      3800 9462 3800 9452

$$

Lindenberg
508 
WGUS63 KSGF 310722
FFASGF

Flood Watch
National Weather Service Springfield MO
122 AM CST Sun Jan 31 2021

...The Flood Watch has been replaced with a Flood Warning for the 
following rivers in Missouri...

  Little Osage River near Horton affecting Vernon County.

MOZ066-310830-
/O.CAN.KSGF.FL.A.0001.210201T1200Z-210131T0722Z/
/HTNM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
122 AM CST Sun Jan 31 2021

The Flood Watch is cancelled for
  the Little Osage River near Horton.

* At 12:45 AM CST Sunday the stage was 41.7 feet.
* Flood stage is 41.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 12:45 AM CST Sunday was 41.7 feet.
* Forecast...Flood stage has been reached and a River Flood Warning 
  is in effect.


&&

LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
      3796 9444 3796 9451 3796 9458 3798 9462
      3800 9462 3800 9452

$$

MB

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood watch went out at Jan 30, 5:28 AM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Jan 30, 5:28 AM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
528 AM CST Sat Jan 30 2021

.SHORT TERM...(Today and tonight)
Issued at 253 AM CST Sat Jan 30 2021

A low pressure system will move across the area later today,
bringing widespread rain, gusty winds, and some potential for
thunderstorms.

Rain will overspread the area this morning, with the bulk of that
moving out this evening. Total rainfall is forecast to range from
a half inch along the AR/MO border to around an inch over the
northern and northwestern portions of the CWA. Given recent rain,
can't rule out some isolated minor flooding.

Thunderstorms will be possible this afternoon and evening,
especially over the SW CWA where a strong to possibly briefly
severe storm is not out of the question. Instability will be
highest over the SW, but will still be limited (not a single SREF
member has over 500 J/kg of MUCAPE). Deep layer shear over the SW
will be on the order of 40-60kts, which is the primary driver of
any stronger storm threat. Will advertise potential for an
isolated severe storm or two with all modes of severe weather
possible, but with emphasis that the threat is very low.

Winds will increase today, with gusts of 25-35 mph expected and
a few gusts as high as 40 mph possible.

Going into tonight, light rain or drizzle will persist across much
of the area. Temperatures remain above freezing.

.LONG TERM...(Sunday through Friday)
Issued at 253 AM CST Sat Jan 30 2021

Drizzle, potentially flurries at times, will continue into Sunday.
Temperatures will remain above freezing Sunday (highs in the upper
30s to low 40s), but there is a question of how long
drizzle/flurries persist, potentially into Sunday night when temps
fall into the mid to upper 20s. Will have to monitor for
potential for freezing drizzle or light snow showers.

High pressure dominates the forecast through much of next work
week with temperatures seeing a warming trend to highs in the 50s
on Wednesday.

Late in the week looks more active, with potential for a
widespread precipitation event late Thursday into Friday. That's
really as specific as is possible at this time, but for the sake
of rumor control some more discussion is warranted. Some models
are showing wintry precipitation, particularly the 00Z/30
operational GFS which shows a lot of wintry precipitation.
HOWEVER, the operational GFS snowfall is about 10 times the GFS
ensemble mean snowfall and a significantly high outlier. Any
consideration of the operational GFS (or any other deterministic
model) snowfall/ice output as a reasonable solution at this point
(6 days away with a complex system and a lot of uncertainty)
would be unreasonable.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 524 AM CST Sat Jan 30 2021

Widespread rain is moving into the area early this morning and
will exit the area this evening. Thunderstorms will be possible
today, but did not include that in the TAFs at this time. Drizzle
may linger at KSGF into Sunday.

Expect strong wind fields today, with gusty surface winds and
strong winds aloft. LLWS will be possible at times.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Titus
Hazardous weather outlook, Jan 30, 5:47 AM CST, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
547 AM CST Sat Jan 30 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311200-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
547 AM CST Sat Jan 30 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Southerly wind gusts of 25 to 35 mph are expected at times today.

Widespread rain is expected across the area today. Rain fall
amount will range from around one half to over one inch. The
highest amounts are expected to occur across central Missouri.
This could lead to some minor localized flooding of low lying
areas and low water crossings as saturated grounds lead to
increased rainfall runoff.

A few thunderstorms will also be possible across the area this
afternoon and evening. A strong to severe storm or two could be
possible across far southern Missouri. Wind gusts to 60 mph, hail
to the size of quarters, and perhaps a weak, brief tornado cannot
be ruled out. Overall, the severe thunderstorm threat is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:30 PM CSTTornado WarningSGFNewton30 min
Jan 30, 3:45 PM CSTTornado WarningSGFJasper, Newton30 min
Jan 30, 3:51 PM CSTTornado WarningSGFBarry, Lawrence, Newton24 min
Jan 30, 4:10 PM CSTTornado WarningSGFMcDonald, Newton35 min
Jan 30, 4:34 PM CSTSevere Thunderstorm WarningSGFChristian, Greene, Lawrence23 min
Jan 30, 4:44 PM CSTTornado WarningSGFBarry31 min
Jan 30, 5:11 PM CSTFlash Flood WarningSGFBarry8 hr

Nearby

River Flood Watches in Missouri, 2021Every river flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.